Alert archive / Texas / Freeze Warnings in 2013

Freeze Warning 4, NWS Austin/San Antonio, TX

November 13, 201310 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 13, 2013, 2:27 PM CST for 10 counties in Texas. It took effect at Nov 13, 2013, 11:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2013, 2:27 PM CST (20:27 UTC)
In effect from
Nov 13, 2013, 11:00 PM CST
Expired
Nov 14, 2013, 9:00 AM CST
In force
10 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, Fayette County, TX, Guadalupe County, TX, Hays County, TX, Lee County, TX, Medina County, TX, Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 25 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 8.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WWUS74 KEWX 132027
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 PM CST WED NOV 13 2013

...A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT FOR PARTS OF
SOUTH CENTRAL TEXAS GENERALLY ALONG AND EAST OF I35 FROM AUSTIN TO
SAN ANTONIO AND HONDO...

.COLD DRY AIR OVER SOUTH CENTRAL TEXAS WILL REMAIN IN PLACE TONIGHT.
THE COMBINATION OF LIGHT WINDS AND MOSTLY CLEAR SKIES WILL RESULT
IN NEAR IDEAL RADIATIONAL COOLING OVERNIGHT. TEMPERATURES OVER
THE WARNING AREA ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER
30S BETWEEN 11 PM THIS EVENING AND 9 AM THURSDAY.


TXZ191>194-204>209-140430-
/O.NEW.KEWX.FZ.W.0004.131114T0500Z-131114T1500Z/
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-
INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BASTROP...
GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE
227 PM CST WED NOV 13 2013

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CST THURSDAY. 

* TEMPERATURE...UPPER 20S TO LOWER 30S.

* IMPACTS...DAMAGE TO TEMPERATURE SENSITIVE PLANTS AND POTENTIAL
  HARM TO UNPROTECTED PIPES...PETS AND LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
497 
WWUS74 KEWX 140321
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CST WED NOV 13 2013

...A FREEZE WARNING REMAINS IN EFFECT FOR TONIGHT FOR PARTS OF
SOUTH CENTRAL TEXAS GENERALLY ALONG AND EAST OF I35 FROM AUSTIN
TO SAN ANTONIO AND HONDO AND DOWN TO I10...

.COLD DRY AIR OVER SOUTH CENTRAL TEXAS WILL REMAIN IN PLACE
TONIGHT. THE COMBINATION OF LIGHT WINDS AND MOSTLY CLEAR SKIES
WILL RESULT IN NEAR IDEAL RADIATIONAL COOLING OVERNIGHT.
TEMPERATURES IN GIDDINGS...SAN MARCOS...AND NEW BRAUNFELS HAVE
ALREADY FALLEN INTO THE 30S AND TEMPERATURES ACROSS THE AREA ARE 5
TO 10 DEGREES COOLER THAN LAST NIGHT. TEMPERATURES OVER THE
WARNING AREA ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S
BETWEEN 11 PM THIS EVENING AND 9 AM THURSDAY.

TXZ191>194-204>209-141130-
/O.CON.KEWX.FZ.W.0004.131114T0500Z-131114T1500Z/
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-
INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BASTROP...
GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE
921 PM CST WED NOV 13 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...

* TEMPERATURE...UPPER 20S TO LOWER 30S.

* IMPACTS...DAMAGE TO TEMPERATURE SENSITIVE PLANTS AND POTENTIAL
  HARM TO UNPROTECTED PIPES...PETS...AND LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
851 
WWUS74 KEWX 141040
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 AM CST THU NOV 14 2013

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING
FOR PARTS OF SOUTH CENTRAL TEXAS GENERALLY ALONG I35 FROM AUSTIN
TO SAN ANTONIO SOUTH TO I10 AND EXTENDING WEST TO HONDO AREA...

.COLD DRY AIR REMAINS IN PLACE WITH MANY LOCATIONS IN THE UPPER
20S TO NEAR FREEZING. WITH A COUPLE OF HOURS UNTIL SUNRISE...SOME
MORE LOCATIONS WILL DROP TO NEAR OR BELOW FREEZING IN THE WARNED
AREA. TEMPERATURES WILL RISE ABOVE FREEZING BY 9 AM. 

TXZ191>194-204>209-141500-
/O.CON.KEWX.FZ.W.0004.000000T0000Z-131114T1500Z/
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-
INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BASTROP...
GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE
440 AM CST THU NOV 14 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURES...25 TO 32.

* IMPACTS...DAMAGE TO TEMPERATURE SENSITIVE PLANTS AND POTENTIAL 
  HARM TO UNPROTECTED PIPES...PETS...AND LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 13, 11:31 AM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Nov 13, 11:31 AM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 AM CST WED NOV 13 2013

.DISCUSSION...
SEE AVIATION FOR THE 18Z TAF DISCUSSION.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THRU THIS TAF CYCLE. A CIRRUS STREAK
LOCATED OVER DEEP SOUTH TEXAS WILL MIGRATE NORTHWARD TONIGHT AND
THURSDAY. THIS WILL RESULT IN AN INCREASE IN CIRRIFORM CLOUDS. SFC
WINDS THIS AFTERNOON AT THE I-35 TERMINALS WILL BE NORTHEAST AT
AROUND 10 KTS...EAST TO SOUTHEAST AT LESS THAN 10 KTS AT KDRT.
WINDS WILL BECOME L/V AFTER SUNSET AS DECOUPLING OCCURS. WINDS
ON THURSDAY WILL VEER TO THE SOUTH AND SOUTHEAST AT 5 TO 10 KTS
AS THE SFC HIGH CURRENTLY LOCATED OVER THE ARKLATEX SHIFTS EASTWARD.

&&

.PREV DISCUSSION... /ISSUED 900 AM CST WED NOV 13 2013/

UPDATE...
REMOVED THE FREEZE ADVISORY FROM ZONES AS THE ADVISORY EXPIRED AT
9 AM.

PREV DISCUSSION... /ISSUED 527 AM CST WED NOV 13 2013/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AS HIGH PRESSURE
BUILDS INTO THE REGION. LINGERING CLOUD DECK AOA 4KFT ACROSS THE
RIO GRANDE PLAINS THIS MORNING WILL LIFT/DISSIPATE THIS AFTERNOON.
SFC WINDS WILL REMAIN N-NERLY AOB 10 KTS ACROSS EASTERN PORTIONS
OF THE REGION THROUGHOUT THE DAY...BUT WILL VEER TO THE SE
(REMAINING AOB 10 KTS) OUT WEST.

PREV DISCUSSION... /ISSUED 403 AM CST WED NOV 13 2013/

SHORT TERM (TODAY THROUGH THURSDAY)...
CANADIAN HIGH PRESSURE RIDGE IS BUILDING INTO SOUTH CENTRAL TEXAS
EARLY THIS MORNING. MANY AREAS IN THE HILL COUNTRY HAVE ALREADY
FALLEN TO FREEZING OR BELOW. WITH A FEW HOURS LEFT UNTIL SUNRISE..
OTHER AREAS IN THE HILL COUNTRY TO ALONG AND JUST EAST OF THE I-35
CORRIDOR WILL DO THE SAME. HAVE KEPT FREEZE WARNING UNTIL 9 AM FOR
THOSE AREAS. THE SURFACE RIDGE SETTLES OVER SOUTH CENTRAL TEXAS
TODAY WITH WINDS SLOWLY DECREASING BY EVENING. COLD ADVECTION WILL
MAKE HIGHS ONLY IN THE 50S TODAY. SOME WEAK ISENTROPIC LIFT IS
MAINTAINING CLOUDS ALONG THE RIO GRANDE PLAINS. HOWEVER...THIS
ENDS WITH CLOUDS ERODING THERE BY MIDDAY. NEARLY IDEAL RADIATIONAL
COOLING IS EXPECTED TONIGHT. MANY AREAS WILL AGAIN DROP TO NEAR OR
SLIGHTLY BELOW FREEZING WHILE SOME NEW SPOTS ALSO DO THE SAME.
WILL LIKELY ISSUE ANOTHER FREEZE WARNING FOR TONIGHT INTO THURSDAY
MORNING...ESPECIALLY FOR THE NEW AREAS OF FREEZING TEMPERATURES.
HOWEVER...WILL LET LATER FORECAST DEFINE THE AREA AND TIME PERIOD.
MOST NEW AREAS WILL BE EAST OF I-35. FURTHER WEST...THE AIRMASS
BEGINS TO MODIFY AS A SOUTHERLY BOUNDARY LAYER FLOW RETURNS. THIS
MODIFICATION CONTINUES THURSDAY WITH WARMER HIGHS EXPECTED. AN
UPPER LEVEL SHORT-WAVE WILL BRING AN INCREASE IN CLOUDS AS WELL.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
AN UPPER LEVEL TROUGH DEVELOPS OVER THE WESTERN STATES SENDING
WEAK SHORT-WAVES ACROSS THE SOUTHERN PLAINS LATE THIS WEEK INTO
THIS WEEKEND. SOUTHERLY LOWER FLOW STRENGTHENS AS SURFACE LOW
PRESSURE DEEPENS IN THE PLAINS BRINGING WARMER AND MORE HUMID AIR
TO SOUTH CENTRAL TEXAS. MODELS HAVE BEEN TRENDING DRIER FOR SOUTH
CENTRAL TEXAS AS THE SHORT-WAVES PASS BY TO THE NORTH OF OUR AREA.
THE SHORT-WAVES MOVE ACROSS THURSDAY NIGHT...FRIDAY NIGHT INTO
SATURDAY AND AGAIN ON SUNDAY. IN SPITE OF A RATHER MOIST
AIRMASS...ONLY LIGHT RAIN SHOWERS ARE EXPECTED WITH THE PASSAGE OF
THE SHORT-WAVES. A DRYLINE MOVES INTO THE AREA LATE SUNDAY WITH
WELL ABOVE AVERAGE HIGHS IN THE 80S MOST AREAS. ANOTHER STRONG
COLD FRONT IS EXPECTED SUNDAY NIGHT. BETTER DYNAMICS AND MOISTURE
CONVERGENCE MAY GENERATE THUNDERSTORMS. HOWEVER...THEY WILL BE TOO
ISOLATED TO MENTION. A MUCH COLDER WITH WELL BELOW AVERAGE
TEMPERATURES AND DRIER AIRMASS IS EXPECTED FOR EARLY TO MIDDLE OF
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              56  35  64  50  75 /   0   0  -   10  -
AUSTIN BERGSTROM INTL AIRPORT  55  28  64  47  75 /   0   0  -   10  -
NEW BRAUNFELS MUNI AIRPORT     57  32  63  48  75 /   0   0  -   10  -
BURNET MUNI AIRPORT            53  31  63  47  71 /   0   0  -   10  -
DEL RIO INTL AIRPORT           56  37  64  47  74 /   0   0  -   -   -
GEORGETOWN MUNI AIRPORT        53  30  62  46  71 /   0   0  -   20  -
HONDO MUNI AIRPORT             58  33  65  46  77 /   0   0  -   -   -
SAN MARCOS MUNI AIRPORT        56  32  63  47  75 /   0   0  -   10  -
LA GRANGE - FAYETTE REGIONAL   57  34  66  53  76 /   0   0  -   20  10
SAN ANTONIO INTL AIRPORT       58  35  64  51  75 /   0   0  -   10  -
STINSON MUNI AIRPORT           59  36  66  50  77 /   0   0  -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...01
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Nov 13, 9:07 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 AM CST WED NOV 13 2013

TXZ171>173-183>194-202>209-217>225-228-141200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
907 AM CST WED NOV 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

FREEZING TEMPERATURES ARE EXPECTED ACROSS PARTS OF THE HILL COUNTRY
AND SOUTH CENTRAL TEXAS TONIGHT. A FREEZE WARNING MAY BE
NECESSARY ACROSS AREAS WHICH DID NOT FREEZE THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

FREEZING TEMPERATURES ARE EXPECTED ACROSS PARTS OF THE HILL COUNTRY
AND SOUTH CENTRAL TEXAS EARLY THURSDAY MORNING. TEMPERATURES WILL
WARM TO ABOVE FREEZING DURING THE MID-MORNING HOURS ON THURSDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Texas, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.